Estimating the Link Function in Multinomial Response Models under Endogeneity and Quadratic Loss
This paper considers estimation and inference for the multinomial response model in the case where endogenous variables are arguments of the unknown link function. Semiparametric estimators are proposed that avoid the parametric assumptions underlying the likelihood approach as well as the loss of precision when using nonparametric estimation. A data based shrinkage estimator that seeks an optimal combination of estimators and results in superior risk performance under quadratic loss is also developed.
|Date of creation:||03 Feb 2004|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (510) 642-3345
Fax: (510) 643-8911
Web page: http://www.escholarship.org/repec/are_ucb/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Mittelhammer, Ron C & Judge, George G. & Schoenberg, Ron, 2003.
"Empirical Evidence Concerning the Finite Sample Performance of EL-Type Structural Equation Estimation and Inference Methods,"
Department of Agricultural & Resource Economics, UC Berkeley, Working Paper Series
qt2xm0n02g, Department of Agricultural & Resource Economics, UC Berkeley.
- Mittelhammer, Ronald C. & Judge, George G. & Schoenberg, Ron, 2003. "Empirical evidence concerning the finite sample performance of El-type structural equation estimation and inference methods," CUDARE Working Paper Series 945, University of California at Berkeley, Department of Agricultural and Resource Economics and Policy.
- Hong, Han & Tamer, Elie, 2003. "Endogenous binary choice model with median restrictions," Economics Letters, Elsevier, vol. 80(2), pages 219-225, August.
- Klein, R.W. & Spady, R.H., 1991.
"An Efficient Semiparametric Estimator for Binary Response Models,"
70, Bell Communications - Economic Research Group.
- Klein, Roger W & Spady, Richard H, 1993. "An Efficient Semiparametric Estimator for Binary Response Models," Econometrica, Econometric Society, vol. 61(2), pages 387-421, March.
- Ahn, Hyungtaik & Powell, James L., 1993. "Semiparametric estimation of censored selection models with a nonparametric selection mechanism," Journal of Econometrics, Elsevier, vol. 58(1-2), pages 3-29, July.
- Judge, George G. & Mittelhammer, Ronald C, 2003.
"A semi-parametric basis for combining estimation problems under quadratic loss,"
CUDARE Working Paper Series
948, University of California at Berkeley, Department of Agricultural and Resource Economics and Policy.
- Judge G.G. & Mittelhammer R.C., 2004. "A Semiparametric Basis for Combining Estimation Problems Under Quadratic Loss," Journal of the American Statistical Association, American Statistical Association, vol. 99, pages 479-487, January.
- Judge, George G. & Mittelhammer, Ron C, 2003. "A Semi-Parametric Basis for Combining Estimation Problems Under Quadratic Loss," Department of Agricultural & Resource Economics, UC Berkeley, Working Paper Series qt8z25j0w3, Department of Agricultural & Resource Economics, UC Berkeley.
- Mittelhammer, Ron C. & Judge, George G., 2005. "Combining estimators to improve structural model estimation and inference under quadratic loss," Journal of Econometrics, Elsevier, vol. 128(1), pages 1-29, September.
- Kenneth Train, 2003. "Discrete Choice Methods with Simulation," Online economics textbooks, SUNY-Oswego, Department of Economics, number emetr2.
When requesting a correction, please mention this item's handle: RePEc:cdl:agrebk:qt4422n50w. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lisa Schiff)
If references are entirely missing, you can add them using this form.